Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2001, 7:05 PM CDT for Henderson County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 7:05 PM CDT (00:05 UTC)
- Expired
- May 11, 2001, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:15 PM CDT | Hail 0.75 | Mifflin, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 120007 SVRMEM TNC077-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 745 PM CDT. * AT 702 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF BLUE GOOSE...MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. * CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE... BLUE GOOSE... BARGERTON... LEXINGTON...REAGAN... SCOTTS HILL... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3571 8865 3553 8863 3548 8826 3577 8834
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:28 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 11, 3:28 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT FRI MAY 11 2001 BASED ON 20Z SWODY1...WILL PLACE MENTION OF POSSIBLE SEVERE IN NORTHERN TWO-THIRDS OF CWA FOR FIRST PERIOD. PULSE SEVERE STORMS POSSIBLE...THROUGH ABOUT 02Z. LOSS OF DIURNAL HEATING SHOULD REMOVE SEVERE THREAT. REST OF DISCUSSION UNCHANGED. COLD FRONT NEAR A IND-STL-OKC LINE AT 1800Z. FRONT WILL MAKE IT INTO CENTRAL MS BY MORNING. PREFRONTAL TROF WILL BE AHEAD OF THIS FRONT...TRIGGERING MOST OF THE PRECIPITATION. TROF WILL BE SOUTH AND EAST OF THE AREA BY NOON ON SATURDAY. AFTER THAT...HIGH PRESSURE OVER THE OHIO VALLEY WILL CONTROL THE WEATHER FOR THE REMAINDER OF THE WEEKEND. MAIN FORECAST PROBLEM WILL BE FIRST PERIOD POPS...AND THEY WILL BE BASED ON RADAR TRENDS AT PRESS TIME...PROBABLY IN 40 TO 60 PERCENT RANGE. WILL LEAVE POPS IN NE MS FOR EARLY SATURDAY MORNING...NO POPS AFTER THAT. CLOUDS WILL DECREASE AFTER FRONTAL PASSAGE...AND THEN SHOULD NOT BE A PROBLEM THE REMAINDER OF THE WEEKEND. TEMPERATURES...MAY UNDERCUT FWC GUIDANCE BY A COUPLE OF DEGREES AFTER THE FIRST PERIOD...BUT OVERALL...REASONABLY CLOSE. EXTENDED...MRF TRIES TO BRING A BACKDOOR COLD FRONT IN FROM OUR NORTHEAST AROUND MID-WEEK. NCEP CONFIDENCE NOT REAL HIGH IN MRF... AND UK...EURO AND CANADIAN MODELS DONT QUITE FIT THE SOLUTION EITHER. WILL KEEP EXTENDED DRY FOR NOW. MONDAY AND TUESDAY THE WARMEST...NEAR NORMAL AFTER THAT. 10 PRELIMINARY NUMBERS MEM BU 064/078 055/081 060 610 MKL BU 060/077 049/080 052 610 JBR UU 060/078 052/081 054 610 TUP EU 063/079 052/081 054 420 .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.